Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 26, NWS Cheyenne, WY

December 29, 2007

NWS Cheyenne, WY issued this high wind warning at Dec 29, 2007, 12:37 PM MST. It took effect at Dec 29, 2007, 11:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2007, 12:37 PM MST (19:37 UTC)
In effect from
Dec 29, 2007, 11:00 PM MST
Expired
Dec 30, 2007, 11:12 AM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 291937
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1237 PM MST SAT DEC 29 2007

...VERY STRONG WINDS WILL RETURN TO PARTS OF SOUTHEAST WYOMING
LATE THIS EVENING THROUGH SUNDAY...

.HIGH PRESSURE OVER THE FOUR CORNERS REGION OF THE SOUTHWEST
UNITED STATES WILL COMBINE WITH A DEVELOPING SURFACE PRESSURE
TROUGH OVER THE NORTHERN GREAT PLAINS TONIGHT AND SUNDAY TO CREATE
VERY STRONG AND GUSTY WIND CONDITIONS ACROSS SOUTHEAST WYOMING.

WYZ061>067-069-300345-
/O.UPG.KCYS.HW.A.0018.071230T0600Z-071231T0000Z/
/O.NEW.KCYS.HW.W.0026.071230T0600Z-071231T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
1237 PM MST SAT DEC 29 2007

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST WINDS OF 3O TO 45 MPH AND GUSTS TO AROUND 65 MPH
CAN BE EXPECTED IN LOWER ELEVATION AREAS OF SOUTHEAST
WYOMING...INCLUDING AREAS NEAR THE CITY OF CHEYENNE. IN THE
MOUNTAINS...ALONG INTERSTATE 80 WEST OF CHEYENNE TO RAWLINS...AND
IN THE VICINITY OF BORDEAUX ALONG INTERSTATE 25 IN PLATTE COUNTY
...EXPECT SUSTAINED WEST WINDS OF 35 TO 55 MPH GUSTING TO 75 MPH.

LOCALIZED AREAS OF VISIBILITIES REDUCED TO LESS THAN A MILE CAN
ALSO BE EXPECTED ALONG AREA ROADWAYS DUE TO BLOWING SNOW TONIGHT
AND SUNDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VERY STRONG WINDS
NEAR THE ELK MOUNTAIN AREA ALONG INTERSTATE 80...AND NEAR BORDEAUX
ALONG INTERSTATE 25 CAN AND DO CREATE A SIGNIFICANT HAZARD TO
TRAVEL.

$$
3 follow-up statements
883 
WWUS75 KCYS 300302
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MST SAT DEC 29 2007

...VERY STRONG WINDS WILL BLOW IN PARTS OF SOUTHEAST WYOMING LATER 
THIS EVENING THROUGH SUNDAY...

.HIGH PRESSURE OVER THE FOUR CORNERS REGION OF THE SOUTHWEST
UNITED STATES WILL COMBINE WITH A DEVELOPING SURFACE PRESSURE TROUGH 
OVER THE NORTHERN GREAT PLAINS LATER TONIGHT AND SUNDAY TO CREATE 
VERY STRONG AND GUSTY WINDS ACROSS SOUTHEAST WYOMING.

WYZ061>067-069-301230-
/O.CON.KCYS.HW.W.0026.071230T0600Z-071231T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
800 PM MST SAT DEC 29 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST SUNDAY. 

WINDS WILL GRADUALLY INCREASE AFTER MIDNIGHT ACROSS THE REGION.
SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE 
EXPECTED BY SUNDAY MORNING IN THE LOWER ELEVATIONS OF SOUTHEAST 
WYOMING. 

IN THE SOUTHEAST WYOMING MOUNTAINS...ALONG INTERSTATE 80 WEST OF 
CHEYENNE TO RAWLINS...AND ALONG THE STRETCH OF INTERSTATE 25 IN 
SOUTHERN PLATTE COUNTY...EXPECT SUSTAINED WINDS OF 40 TO 55 MPH 
GUSTING TO 75 MPH BY SUNDAY MORNING.

AREAS OF BLOWING AND DRIFTING SNOW WILL BECOME MORE COMMON AS THE 
WINDS INCREASE.  VISIBILITIES WILL BE LOCALLY REDUCED TO LESS THAN A 
MILE WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS LATER TONIGHT 
INTO SUNDAY.

MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER 
CONDITIONS BEFORE SETTING OUT.  THOSE DRIVING LIGHTWEIGHT OR HIGH 
PROFILE VEHICLES MAY WANT TO DELAY TRAVEL ACROSS THE REGION UNTIL 
EARLY NEXT WEEK.

$$
000 
WWUS75 KCYS 301235
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
535 AM MST SUN DEC 30 2007

...DANGEROUS WEST WINDS WILL BLOW OVER PARTS OF SOUTHEAST WYOMING
TODAY...

.THERE WILL BE AN INCREASING DIFFERENCE IN PRESSURE ACROSS WYOMING
TODAY BETWEEN HIGH PRESSURE TO THE SOUTH AND A LOW TO THE NORTH. 
VERY STRONG WINDS ALOFT WILL ALSO BE MIXING DOWN TO THE SURFACE.

WYZ061>067-069-301930-
/O.CON.KCYS.HW.W.0026.000000T0000Z-071231T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
535 AM MST SUN DEC 30 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL CONTINUE TO INCREASE ACROSS SOUTHEAST WYOMING
EARLY THIS MORNING AND BY 8 AM MST...SUSTAINED WIND SPEEDS WILL BE
FROM 30 TO 45 MPH. GUSTS AROUND 60 MPH CAN BE EXPECTED AT THE
LOWER ELEVATIONS WITH 70 MPH GUSTS IN AND ALONG THE MOUNTAINS.

THE STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW 
WITH VISIBILITIES LOCALLY REDUCED BELOW A MILE CAUSING HAZARDOUS
DRIVING CONDITIONS.

TRAVELERS ARE URGED TO CHECK THE LATEST ROAD AND WEATHER
CONDITIONS BEFORE SETTING OUT. THOSE DRIVING LIGHTWEIGHT OR HIGH
PROFILE VEHICLES MAY WANT TO POSTPONE THEIR TRAVEL.

$$

JLH
000 
WWUS75 KCYS 301812
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1112 AM MST SUN DEC 30 2007

...HIGH WIND WARNING CANCELED...

.A TIGHT PRESSURE GRADIENT IS CONTINUING TO CREATE BRISK WINDS AND
AREAS OF BLOWING SNOW IN SOUTHEAST WYOMING. HOWEVER THE WINDS ARE BELOW
HIGH WIND WARNING CRITERIA. WEST TO SOUTHWEST WINDS GUSTING ABOVE
40 MPH WILL STILL BE POSSIBLE FOR THE REMAINDER OF THE DAY.

WYZ061>067-069-301915-
/O.CAN.KCYS.HW.W.0026.000000T0000Z-071231T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
1112 AM MST SUN DEC 30 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING. 

WEST TO SOUTHWEST WINDS GUSTING ABOVE 40 MPH WILL CONTINUE THE
REMAINDER OF THE AFTERNOON AND CAUSE AREAS OF BLOWING SNOW.
HOWEVER THE WIND GUSTS WILL REMAIN BELOW HIGH WIND WARNING
CRITERIA THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED.

$$
GRIFFITH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 12:36 PM MST, 1 minute earlier.

Area forecast discussion, Dec 29, 12:36 PM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST SAT DEC 29 2007

.SHORT TERM...TONIGHT THROUGH MONDAY...

INTERESTING SHORT TERM AS SEVERAL ISSUES ARE COMING TOGETHER. HAVE
DECIDED TO UPGRADE THE HIGH WIND WATCH TO A WARNING AS EVERYTHING
POINTS TO WINDS HOWLING FROM AROUND MIDNIGHT TONIGHT THROUGH ALL
DAY ON SUNDAY. IN ADDITION SNOW SHOULD BEGIN IN EARNEST OVERNIGHT
AND THE SNOW TOTALS THEMSELVES WOULD PROBABLY ONLY WARRANT A SNOW
AND BLOWING SNOW ADVISORY BUT WITH THE GUSTS OVER 70 MPH IN THE
MOUNTAINS AND WIND CHILLS BELOW MINUS 30 WENT AHEAD AND ISSUED A
WINTER STORM WARNING FOR ZONES 61 AND 63. THE SNOW AND STRONGEST WINDS
WILL PERSIST MOST OF THE DAY SUNDAY BEFORE WINDING UP SUNDAY
EVENING. HAVE KEPT SOME SHOWERS IN THE MOUNTAINS ON MONDAY. IN
ADDITION MONDAY SHOULD CONTINUE TO BE ON THE BREEZY SIDE SO WILL
CONTINUE TO SEE SOME BLOWING SNOW.

SUNDAY SHOULD BE A LITTLE WARMER BUT WITH THE WINDS PROBABLY WILL
NOT FEEL AS THOUGH IT IS. THEN IT WILL BE COLDER AGAIN ON MONDAY
IN THE WAKE OF SUNDAYS STORM.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
VERY LITTLE CHANGES NEEDED WITH THE EXTENDED FORECAST PERIODS
TODAY AS INHERITED FORECAST AND MODELS HAVE BEEN PRETTY CONSISTENT
WITH THE OUTLOOK INTO NEXT WEEK.

MONDAY NIGHT THE AREA WILL STILL BE BENEATH A BAROCLINIC ZONE
BETWEEN THE APPROACHING UPPER RIDGE AND THE VERY COLD TROUGH OVER
THE NORTHERN MISSISSIPPI VALLEY. AGAIN WITH THIS FORECAST
PACKAGE...THE VORTICITY IN THE NORTHWEST FLOW ALOFT APPEARS TO BE
CHANNELED AND SHOULD NOT PROVIDE ENOUGH SUPPORT FOR WIDESPREAD
SHOWER ACTIVITY. WILL KEEP THE SLIGHT CHANCE FOR THE MOUNTAINS
DURING THIS PERIOD EXPECTING THAT OROGRAPHIC SUPPORT MAY BE ENOUGH
TO CAUSE A FEW SNOW SHOWERS OVER THE HIGHER TERRAIN.

THE UPPER LEVEL RIDGE WILL MOVE EAST OVER THE AREA BEGINNING
TUESDAY AND CONTINUING THROUGH THURSDAY...WITH A WARMING TREND
SLOWLY BEGINNING TUESDAY. WARMING TREND WILL BE SLOW DUE TO
EXISTING SNOW COVER ACROSS THE AREA...AND HAVE NOT RAISED VALUES
QUITE AS HIGH AS THE MODEL GUIDANCE SUGGESTS FOR WEDNESDAY. HAVE
KEPT FORECAST CLOSE TO GUIDANCE IN THE MID-40S THURSDAY...SINCE
ABUNDANT SUNSHINE TUESDAY AND WEDNESDAY...AND TEMPERATURES WELL
ABOVE FREEZING WEDNESDAY SHOULD DECREASE OUR REMAINING SNOW COVER
SIGNIFICANTLY.

UPPER LEVEL FLOW WILL TRANSITION TO THE SOUTHWEST THURSDAY NIGHT
THROUGH SATURDAY...WITH SOME WEAK DISTURBANCES MOVING THROUGH THE
FLOW. STRONG WINDS WILL RETURN ALOFT AND CREATE GUSTY WIND
CONDITIONS WITH THE PASSAGE OF A WEAK PACIFIC COLD FRONT EARLY
FRIDAY. THIS FRONT WILL ACT TO COOL HIGH TEMPERATURES JUST
SLIGHTLY...DOWN INTO THE LOWER 40S WHICH IS STILL ABOUT 5 DEGREES
ABOVE NORMAL FOR EARLY JANUARY. SURFACE PRESSURE GRADIENT WILL
CONTINUE TO SUPPORT DOWNSLOPE BOUNDARY LAYER WINDS THROUGH
SATURDAY SO WILL KEEP AREAS IN THE LEE OF THE MOUNTAINS DRY...BUT
WILL CONTINUE TO MENTION A CHANCE FOR PRECIPITATION IN THE
MOUNTAINS. CARPENTER

&&

.AVIATION...STRONG WINDS WILL CONTINUE TO PRODUCE MOUNTAIN WAVE
TURBULENCE AND THIS WILL ONLY GET WORSE AS THE WINDS INCREASE
DRAMATICALLY OVERNIGHT. MAINLY MID CLOUD CEILINGS OUTSIDE THE
MOUNTAINS. SNOW WILL DEVELOP OVER THE MOUNTAINS AND WILL PRODUCE
IFR/LIFR CONDITIONS. IN ADDITION THE WINDS WILL CAUSE AREAS OF
BLOWING SNOW THAT WILL REDUCE VISIBILITIES TO BELOW ONE MILE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 5 PM SATURDAY TO 5 PM SUNDAY FOR
     WYZ061-WYZ063.
     HIGH WIND WARNING FROM 11 PM SATURDAY TO 5 PM SUNDAY FOR WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM....SJC
Hazardous weather outlook, Dec 29, 12:14 PM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1214 PM MST SAT DEC 29 2007

WYZ061>067-069-301915-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
1214 PM MST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS AFTERNOON SOUTHWEST WINDS OF 15 TO 30 MPH GUSTING TO 40 MPH
WILL CONTINUE TO CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING
AND DRIFTING SNOW. THERE WILL ALSO BE SOME LIGHT SNOW SHOWERS OVER
THE SIERRA MADRE AND SNOWY RANGES.

OVERNIGHT THE WINDS WILL INCREASE EVEN MORE...WITH A HIGH WIND
WATCH FOR GUSTS IN EXCESS OF 60 MPH IN EFFECT BEGINNING AT 11 PM.
IN ADDI TON A WINTER STORM WARNING HAS BEEN ISSUED FOR SOUTHERN
CARBON AND SOUTHWEST ALBANY COUNTIES FOR A COMBINATION OF
WINDS...SNOW AND WIND CHILLS. THE WARNED AREA WILL SEE 6 TO 10
INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WARNING AND HIGH WIND WATCH WILL REMAIN IN EFFECT
ON SUNDAY.  SNOW SHOWERS
WILL BE LIKELY IN THE MOUNTAINS ON SUNDAY. BOTH THE WIND AND SNOW
SHOWERS WILL SLOWLY DECREASE SUNDAY NIGHT...BUT IT WILL BE COLD
AND WINDY THROUGH MONDAY NIGHT.

TEMPERATURES WILL BEGIN A WARMING TREND ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL AND ANY WIND DAMAGE CAN BE REPORTED TO THE
NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-301915-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
1214 PM MST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL CAUSE LOCALLY REDUCED
VISIBILITIES IN PATCHY BLOWING AND DRIFTING SNOW THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IT WILL BE WINDY WITH A FEW LIGHT SNOW SHOWERS ON SUNDAY. WEST TO
NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH. WINDY AND COLDER
CONDITIONS ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Dec 29, 7:43 AM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 AM MST SAT DEC 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     NON-TSTM WND GST 8 SW CHEYENNE           41.06N 104.90W
12/29/2007  M63 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE WYO HILL ON I-25

&&

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:33 AM MSTHigh Wind WatchCYS8 hr
Dec 29, 12:00 PM MSTWinter Storm WarningCYS23 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.